Alert archive / Maine / Wind Advisories in 2006

Wind Advisory 7, NWS Caribou, ME

February 26, 20066 counties in Maine

NWS Caribou, ME issued this wind advisory at Feb 26, 2006, 4:15 AM EST for 6 counties in Maine. It took effect at Feb 26, 2006, 10:29 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2006, 4:15 AM EST (09:15 UTC)
In effect from
Feb 26, 2006, 10:29 AM EST
Expired
Feb 26, 2006, 2:27 PM EST
In force
4 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 9.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2006-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2006-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 260915
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
415 AM EST SUN FEB 26 2006

...STRONG WINDS EXPECTED TO DEVELOP ACROSS NORTHERN AND EASTERN
   MAINE THIS AFTERNOON INTO EARLY THIS EVENING...

.A NORTHWEST GRADIENT BETWEEN ARCTIC HIGH PRESSURE BUILDING INTO
THE TENNESSEE VALLEY AND LOW PRESSURE OVER NORTHEAST CANADA...WILL
ALLOW STRONG WINDS ALOFT TO MIX DOWN AND REACH THE SURFACE. THE
HIGHER TERRAIN ACROSS NORTHERN AND EASTERN MAINE WILL BE MOST
SUSCEPTIBLE TO THE STRONG WINDS THIS AFTERNOON INTO EARLY THIS
EVENING.

MEZ001>006-010-011-015>017-029>032-261715-
/O.NEW.KCAR.WI.Y.0007.060226T1800Z-060227T0000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
415 AM EST SUN FEB 26 2006

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EST THIS EVENING. 

NORTHWEST WINDS OF 15 TO 25 MPH THIS MORNING WILL INCREASE TO
25 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS AFTERNOON INTO EARLY
THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

FITZSIMMONS
2 follow-up statements
000 
WWUS71 KCAR 261529
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1029 AM EST SUN FEB 26 2006

...STRONG WIND GUSTS EXPECTED ACROSS NORTHERN AND EASTERN MAINE
   THIS AFTERNOON INTO EARLY THIS EVENING...

.A NORTHWEST GRADIENT BETWEEN ARCTIC HIGH PRESSURE BUILDING INTO
THE TENNESSEE VALLEY AND LOW PRESSURE OVER NORTHEAST CANADA...
WILL ALLOW STRONG WINDS ALOFT TO MIX DOWN AND REACH THE SURFACE.
THE HIGHER TERRAIN ACROSS NORTHERN AND EASTERN MAINE WILL BE MOST
SUSCEPTIBLE TO THE STRONG WINDS THIS AFTERNOON INTO EARLY THIS
EVENING.

MEZ001>006-010-011-015>017-029>032-262330-
/O.EXT.KCAR.WI.Y.0007.060226T1529Z-060227T0000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1029 AM EST SUN FEB 26 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE
EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. THE STRONGEST
WINDS WILL BE ACROSS NORTHERN AND CENTRAL AREAS. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

HEWITT
000 
WWUS71 KCAR 261927
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
227 PM EST SUN FEB 26 2006


MEZ001>006-010-011-015>017-029>032-262030-
/O.CAN.KCAR.WI.Y.0007.000000T0000Z-060227T0000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
227 PM EST SUN FEB 26 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS HAVE DECREASED IN INTENSITY AND WILL CONTINUE TO
DO SO INTO THIS EVENING. SOME WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED IN OPEN AND EXPOSED AREAS THROUGH 7 PM THIS EVENING.

$$

HEWITT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Feb 26, 3:45 AM EST, 30 minutes earlier.

Area forecast discussion, Feb 26, 3:45 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
345 AM EST SUN FEB 26 2006

.SYNOPSIS...ARCTIC HIGH PRESSURE OVER THE TENNESSEE VALLEY AND
LOW PRESSURE OVER NORTHEAST CANADA WILL TIGHTEN THE NORTHWEST
GRADIENT ACROSS THE REGION TODAY INTO MONDAY. AS THE GRADIENT
RELAXES...NW WINDS WILL GRADUALLY DIMINISH MONDAY NIGHT INTO
TUESDAY.

&&

.SHORT TERM /TODAY THROUGH MONDAY NIGHT/...
MAIN CONCERN IN THE NEAR SHORT TERM WILL BE TO ADDRESS CURRENT
WIND WARNING/ADVISORY HEADLINES AND WHAT IS THE POTENTIAL FOR
STRONG WINDS ACROSS THE CWA THIS AFTERNOON INTO EARLY THIS EVENING.

LATEST OBSERVATIONS INDICATE SURFACE GRADIENT IS BEGINNING TO
STRENGTHEN AS CENTRAL NEW ENGLAND SNOWSTORM HEADS OUT TO SEA AND
ARCTIC HIGH PRESSURE BUILDS INTO THE TENNESSEE VALLEY. CURRENT
TEMPERATURES AND WIND SPEEDS ARE PRODUCING WIND CHILL VALUES NEAR
MINUS 20 IN THE ADVISORY AREA. AS TEMPERATURES CONTINUE TO FALL OR
HOLD NEARLY STEADY AND WINDS INCREASE...WIND CHILL WARNINGS FOR
ZONES 1/3/4 WILL APPROACH WARNING CRITERIA SO WILL LEAVE WIND CHILL
HEADLINES IN PLACE UNTIL 12 NOON.

AS FOR THE WINDS...DEEP MIXED LAYER DEVELOPS ACROSS THE CWA (UP TO
5K FT) ALONG WITH AN ALIGNMENT OF THE SURFACE AND LOW LEVEL
GRADIENT FLOW. MOMENTUM TRANSFER OFF THE NAM BUFKIT SOUNDINGS
SUPPORT WINDS GUSTS REACHING WIND ADVISORY CRITERIA ESPECIALLY
OVER THE HIGHER TERRAIN THIS AFTERNOON INTO EARLY THIS EVENING.
WILL ISSUE A WIND ADVISORY FOR THE CWA FOR THIS AFTERNOON INTO
EARLY THIS EVENING.

GRADIENT REMAINS IN PLACE BENEATH DEEP MID-TROPOSPHERIC BLOCK
TONIGHT THROUGH MONDAY. PIECES OF ENERGY ROTATING THROUGH CYCLONIC
FLOW WILL RESULT IN SNOW SHOWERS/FLURRIES DEVELOPING IN THE
UPSLOPE REGIONS AS WELL AS ACROSS THE REMAINDER OF THE CWA TONIGHT
THROUGH MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
PREFER GFS SOLUTION FOR THIS PERIOD. EXPECT NORTHWEST FLOW FOR
TUESDAY WITH WEAK LOW CROSSING THE STATE TUESDAY NIGHT. HIGH
PRESSURE IS EXPECTED TO BUILD IN FROM THE WEST WEDNESDAY. HAVE
USED MAV/MOS FOR TEMPERATURES...DEW POINTS AND WIND TUESDAY. THE
GFS INTO EARLY WEDNESDAY. FOR SKY AND POPS HAVE FOLLOWED GFS. NO
CHANGES TO PREVIOUS GRIDS MADE BEYOND EARLY WEDNESDAY.

&&

.AVIATION...
GENERALLY VFR CONDITIONS TODAY...HOWEVER OVER THE NORTHERN TAF
SITES STRONG NORTHWEST FLOW ACROSS THE OPEN SAINT LAWRENCE RIVER
WILL RESULT IN SCT-BKN025 CLDS FROM MID MORNING UNTIL LATER THIS
AFTERNOON.

&&

.MARINE...
SHORT TERM: TIGHTENING GRADIENT AND INCREASING CAA ACROSS THE
COASTAL WATERS WILL ALLOW WINDS REACH GALE CRITERIA TODAY AND
CONTINUE THROUGH MONDAY.

LONG TERM: HAVE POPULATED GRIDS WITH GFS WINDS AND WNA WAVE WATCH
SEAS. FORECASTED WIND FIELD AND WAVE MODEL WINDS COMPARE WELL SO
WILL NOT MAKE ANY CHANGES.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL WARNING FOR MEZ001-003-004 UNTIL NOON SUNDAY.
  ...WIND ADVISORY FOR MEZ001>006-010-011-015>017-029>032 FROM 1 PM
     SUNDAY TO 7 PM SUNDAY.
  ...WIND CHILL ADVISORY FOR MEZ002-005-006-010 UNTIL NOON SUNDAY.
MARINE...GALE WARNING FOR ANZ050 UNTIL 4 PM MONDAY.

&&

SHORT TERM/MARINE...FITZSIMMONS
LONG TERM/MARINE...MIGNONE
AVIATION...WEITLICH/FITZSIMMONS
Hazardous weather outlook, Feb 25, 4:35 AM EST, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
435 AM EST SAT FEB 25 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-260945-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
435 AM EST SAT FEB 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY. STRONG WINDS DEVELOPING
AND COMBINING WITH SUB-ZERO TEMPERATURES ACROSS THE NORTH AND
MOUNTAINS WILL LEAD TO DANGEROUS WIND CHILL TEMPERATURES LATE
TONIGHT. A WIND CHILL ADVISORY IS IN EFFECT. PLEASE REFER TO THE
PRODUCT /PWMWSWCAR/ FOR DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILL ADVISORIES ARE EXPECTED THROUGH SUNDAY MORNING. WIND
CHILL ADVISORIES AND OR WARNINGS ARE LIKELY AGAIN FOR LATER SUNDAY
THROUGH MONDAY. A WIND ADVISORY AND OR WARNING MAY BE NEEDED
ACROSS THE REGION LATER SUNDAY INTO SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FITZSIMMONS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:54 PM ESTWind Chill AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington43 hr

Nearby

Wind Advisories in Maine, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.